Utah, 2005

Tornado and Hail in Utah, June 25, 2005

June 25, 2005 · NWS SLC · 5 events in 4 counties and zones

3 thunderstorm wind, 1 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 25, 2:10 PM MST, 50 minutes earlier.

Area forecast discussion, Jun 25, 2:10 PM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT SAT JUN 25 2005

.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.

&&

.DISCUSSION...SCATTERED CONVECTION HAS DEVELOPED OVER THE AREA
THIS AFTERNOON. INNOCUOUS CELLS OVER THE WEST ARE PRODUCING STRONG
SURFACE WINDS WHILE STORMS OVER THE EAST HAVE BEEN BRINGING HEAVY
RAINS. SPC SVR WATCH BOX IN PLACE OVER NRN 2/3 OF FORECAST AREA.

ACTIVITY WILL PERSIST INTO TONIGHT AS UPPER LOW OVER WRN NV
GRADUALLY LIFTS OUT TO THE NE. THIS WILL BRING THE DRIER AIR NOW
OVER CENTRAL AND SRN NV INTO WRN UT SUPPRESSING ANY CONVECTION
TOMORROW. THE EAST MIGHT SEE ISOLATED DEVELOPMENT AS THAT
SIDE OF THE MTNS WILL BE SLOWER TO DRY. HOWEVER...THE MAIN UPPER TROF
REMAINS TO OUR WEST AND ADDITIONAL WEAK SHORT WAVES WILL GRAZE THE
FAR NORTH SUN NIGHT AND AGAIN MON. THE ENTIRE TROF MOVES EAST THRU
THE NRN ROCKIES TUE DRAGGING A COLD FRONT INTO THE NORTH BEHIND IT.

A WEAK UPPER LOW GETS LEFT BEHIND OFF THE CA COAST TUE. THE GFS
DRAGS THIS ACROSS THE AREA WED AND WED NIGHT WITH A THREAT OF
CONVECTION. FOR NOW...ADDED VERY LOW POPS FOR WED AFTERNOON UNTIL
CONFIDENCE IS GREATER THAT THIS FEATURE WILL ACTUALLY MOVE INLAND.

APPEARS AT THIS TIME THAT IT WILL BE DRY FOR THE END OF THE WEEK.

&&

.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.

&&

.AVIATION...SEE SLCTAFSLC FOR DETAILS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
     RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
     434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
     SVR TSTM WATCH NRN 2/3 OF UT UNTIL 8 PM MDT.
WY...NONE.

&&

WILENSKY
Hazardous weather outlook, Jun 25, 5:29 AM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
629 AM MDT SAT JUN 25 2005

UTZ001>021-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
629 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES.

.DAY ONE...TODAY

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER
SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS
DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON.  SEVERE STORMS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE
PRIMARY SEVERE WEATHER THREAT.

THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL
DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING
ATMOSPHERIC MOISTURE.

SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND
SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE
OR NO RAINFALL.  STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO
LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR
DETAILS.

AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE
HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT
RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON
AND EVENING.  A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD
CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

The radar

The Cedar City radar (KICX), 202 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Millard

When
June 25, 3:00 PM MST
Where
Millard County, (U24)delta Muni Arpt
Measured
64 kt (74 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.383, -112.517

Thunderstorm Wind, Utah

When
June 25, 3:22 PM MST
Where
Utah County, Provo
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.250, -111.667

Provo BYU

Thunderstorm Wind, Tooele

When
June 25, 3:25 PM MST
Where
Tooele County, Knolls
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.717, -113.283

Hail, Utah

When
June 25, 3:30 PM MST to 3:45 PM MST
Where
Utah County, Pleasant Grove
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.367, -111.733

Reported in Pleasant Grove

Tornado, Sanpete

When
June 25, 4:00 PM MST
Where
Sanpete County, 2 mi NE of Mt Pleasant
Rating
F0
Path length
0.5 mi
Path width
0.1 yd
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
39.567, -111.417

Brief touchdown flipped over a motor home and blew the roof off a shed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyThe tornado archive for Utah, 2005Warnings in Utah, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462255, 5462257, 5462256, 5462258, 5462254.